Local solvability of a fully nonlinear parabolic equation

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)

Abstract

This paper is concerned with the existence of local (in time) positive solutions to the Cauchy-Neumann problem in a smooth bounded domain of RN for some fully nonlinear parabolic equation involving the positive part function r ∈ R ↦ (r)+: = r ∨ 0. To show the local solvability, the equation is reformulated as a mixed form of two different sorts of doubly nonlinear evolution equations in order to apply an energy method. Some approximated problems are also introduced and the global (in time) solvability is proved for them with an aid of convex analysis, an energy method and some properties peculiar to the nonlinearity of the equation. Moreover, two types of comparison principles are also established, and based on these, the local existence and the finite time blow-up of positive solutions to the original equation are concluded as the main results of this paper.

Original languageEnglish
Pages (from-to)702-727
Number of pages26
JournalKodai Mathematical Journal
Volume37
Issue number3
DOIs
Publication statusPublished - 2014
Externally publishedYes

Keywords

  • Doubly nonlinear evolution equation
  • Fully nonlinear parabolic equation
  • Unidirectional evolution
  • Variational inequality of obstacle type

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Local solvability of a fully nonlinear parabolic equation'. Together they form a unique fingerprint.

Cite this